KnowYourStuffNZ has found 5F-MDMB-PINACA, a synthetic cannabinoid, in a sample of white powder that was presumed to be crystal LSD.
The sample had been taken orally in a very tiny amount, and the experience was described as unpleasant and depressive with dissociative effects, and “Definitely not like LSD.” The sample was tested using FT-IR spectroscopy, but was not reagent tested.
5F-MDMB-PINACA (also known as 5F-ADB-PINACA or 5F-ADB) is a chemical compound from the family known as synthetic cannabinoids, or synnies. In small doses it may produce euphoria, lethargy, confusion, anxiety, and distorted time perception. In large doses it can cause dissociation, hallucinations, paranoia, aggressive behaviour, respiratory depression, tachycardia (very fast heart rate), and sudden death. Long term use may lead to dependence.
It has been associated with significant numbers of deaths both overseas and in New Zealand, mainly from inadvertently consuming unintentionally high doses. A full report on the risks of this substance is available here.
The identified substance is a white powder and was offered as ‘crystal LSD’ in the Auckland region. WE STRONGLY RECOMMEND AVOIDING THIS SUBSTANCE.
Harm reduction information
The compound is not well researched and accurate information about dosage is not available, however reports suggest it may be active in very small doses, potentially less than 1mg. For comparison, an average dose of MDMA is around 100mg.
- safest of all, do not take it
- if consuming, start small, start slow – take only a very tiny amount, and wait at least an hour before thinking about having more
- do not snort, smoke, or inject
- do not mix with other substances, including alcohol
- do not take by yourself. Make sure you have someone you trust with you.
If you think you or someone else may have inadvertently taken 5F-MDMB-PINACA and are experiencing any of the following symptoms, seek medical advice IMMEDIATELY:
- dissociation or hallucinations
- slow or shallow breathing
- aggressive behaviour or psychosis
- sudden loss of consciousness
Further information on what to do when someone overdoses on synnies can be found on the NZ Drug Foundation website.
KnowYourStuffNZ is a not-for-profit social enterprise funded by donations from the community. If you value our work, please donate.